Jump to content
CrazyBoards.org

Recommended Posts

Changed from Seroquel to Abilify today. I wanted something that wasn't going to make me gain a gazillion pounds or sedate me. The Seroquel worked wonders on my racing thoughts but if the Abilify can do that without the other crap, I thought I'd try it. Starting at 2.5 mg and working up to 5 mg. Also on all that other stuff.

Any experiences... the good/bad/ugly.

Link to comment
Share on other sites

Hi Amy

I hope you have a good experience. I know how hard it is to go through meds and not hit on what you need. It can be so frustrating. So I sure hope you find what you need.

I know what you mean about Seroquel really working well. I have been on Seroquel for a long time. I take it all at night and it helps me sleep...I sleep a long time (about 9 hours a night), but I am pretty much past the daytime sedation. I gained weight on it, too...that sucked. I had other issues on top of the weight and my pdoc put me on Topamax and I was able to lose the weight...but I sure know what you mean. If I couldn't have lost it, I don't know that I could have stayed on it...

Okay, so...Abilify. I haven't been on it, but my dad was on it so I thought I'd just pass on what he experienced. It's all anectdotal, keep that in mind! But anyway, my dad found it to be very activating. He got hyper...irritable...until eventually, he was just not feeling right in his own skin. He also had some EPS, extrapyramidal symptoms which, in his case, seemed like mini-seizures so we didn't even know what they were at first. We actually thought he had a small seizure so my mom took him to the hospital. Long story short...his pdoc put it together eventually and took him off the Abilify and he was fine.

I've heard from others here on Crazyboards and I've read on crazymeds.us (a good site to check out if you haven't already) that some people find Abilify to be activating. So I guess it's something to watch for. Because what you're looking for is something to ease your mind, not rev you up...

Again, I sure hope Abilify helps.

Take care,

Sallie

Link to comment
Share on other sites

I take 15mg of Abilify. It has been a great med for me. I hope it works for you.

Did you wean up on it or what was your starting dose? I just took 2.5 mg last night and today and feel nothing at all. Maybe I should just go right to the 5 mg?

Crap. If it keeps up like this with no effect, i'm gonna end up back on Seroquel.

Link to comment
Share on other sites

Crap. If it keeps up like this with no effect, i'm gonna end up back on Seroquel.

2.5 is low but you don't necessarily want to just jump up to a higher dosage. It can be activating for some people and it is much better to go slower on any med.

i know it's hard to be patient.

Abilify is really doing something. I think we might increase the dosage [i'm on 20 mgs right now] but it is helping with anxiety and intrusive and obsessive thinking. There really is a noticeable difference and I love it.

Hope it works well for you. Try to not get frustrated because you aren't noticing something yet, it can be a different dosage for everyone.

Good luck.

Link to comment
Share on other sites

Abilify helps me with delusions. I take 30 mg abilify and 10 mg zyprexa (I also take lexapro and lamictal). I haven't had side effects from the abilify except I was having trouble sleeping when I started taking it, so I switched from taking it at night to the morning.

Link to comment
Share on other sites

I'm with the slow titration camp on this.

Although I didn't have success with Abilify myself, it was due to my seizures. I've not found an AP/AAP yet that hasn't caused my seizure threshold to fall through the floor. So it wasn't the fault of the drug, it was my brain rejecting it.

From what I've read from those taking it, it's either fantabulous or horrible. Kinda like Topamax.

Hope it works fantabulous for you.

Link to comment
Share on other sites

Abilify has been a wonder drug for me. I'm on 30mgs. When I went onto it my life changed radically. People could literally see the difference in me. It was like the stuff in my head just quieted down. And my thoughts were more organized and I wasnt' as angry or as irritable.

Yeah good stuff!

Link to comment
Share on other sites

I'm glad to hear the good and the bad on this. It sounds like for the most part, people like it. I asked my pdoc if there was something that would slow down my thinking like Seroquel but not sedate me and she suggested Abilify. Oddly enough, I'm tired after taking it. I'm wondering if it's the low dose. I even take the Effexor and Abilify at the same time.

I took the Rozerem last night and it did nothing. I woke up about 3 times and slept a whopping 5 hours. ;)

Link to comment
Share on other sites

I'm glad to hear the good and the bad on this. It sounds like for the most part, people like it. I asked my pdoc if there was something that would slow down my thinking like Seroquel but not sedate me and she suggested Abilify. Oddly enough, I'm tired after taking it. I'm wondering if it's the low dose. I even take the Effexor and Abilify at the same time.

I took the Rozerem last night and it did nothing. I woke up about 3 times and slept a whopping 5 hours. ;)

i take my abilify at night because it mildly sedates me. some people it doesn't. YMMV, etc. ask your doc about night time dosing?

Link to comment
Share on other sites

  • 1 year later...

i was on abilify 15mg for about 9 months. for the first 6-7 months it worked ok. it wasn't activating or sedating. i remained in mixed to mild hypomanic and depressed moods throughout. finally the shit hit the fan and i went from super hypomanic to super depressed so we upped it to 20mg. well, things didn't get better, they got worse. i'm now on geodon, taking my first pill tonight.

it's a great drug for some it just didn't work for me.

Link to comment
Share on other sites

It's great to hear good experiences on it. I took it for a month and it was way too activating for me. It felt like a combination of speed and LSD which I haven't taken for many years...I was tutoring and hallucinating/panicking like hell. I remember talking to someone and watching the gravel path turn into squirming maggots..It really differs regarding reactions. I've lost weight on Seroquel for god's sake. My pdoc really sold Abilify to me but ultimately it depends on how you react to it.

Give it a few weeks, often these drugs take time..then decide whether it's worth switching.

Link to comment
Share on other sites

I take 15mgs of abilify and it has been a great drug for me. No side effects whatsoever. It quieted down my brain now, though at first I thought that it wasn't doing anything for the hallucinations. I also take it with invega and topamax though. But I love the drug. I have lost weight on it. It's activating for me, but not to the point of akathisia or EPS. though I did have some tremors which went away with the administration of akineton (biperiden).

Link to comment
Share on other sites

I too have been tritating abilify the last couple months. Up to 7mg now. The only problems I've had are VERY minor akathesia and brief nausea upon upping the dose. I think it's helping. I feel like snapping a lot less lately. Hope you have a good experience with it as well! ;)

Edit: Thought I'd also mention that I've been feeling a little more "can-do" as of late as well. Still really amotivated, but not as bad as it was in past months. I'll chalk it up to the Abilify. Be patient with upping the dose. Better safe than sorry!

Link to comment
Share on other sites

I was on Abilify for a little less than a year. Its the sideaffects that I remember not what it actually did. It felt creepy crawlies all over my body. Then I got this overwhelming feeling like I was cawling in my skin. Which is a horrible feeling. On the highest dose I got to, which was 30mgs, I still felt the crawling feeling and I couldnt walk it was so bad. I would just shake all the time. BUT what I do remember it doing was help with delusions. It did shit with my mood but for me that was always secondary. Anyway, it is an active drug and doesnt cause exess sleepiness or weight gain that most APs are notourious of. Abilify CAN work wonders. But for me it didnt do much.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...